Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A continuity property with applications to the topology of $ 2$-manifolds

Author: Neal R. Wagner
Journal: Trans. Amer. Math. Soc. 200 (1974), 369-393
MSC: Primary 57A05
MathSciNet review: 0358781
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A continuity property is proved for variable simply connected domains with locally connected boundaries. This theorem provides a link between limits of conformal mappings and of retractions. Applications are given to the space of retractions of a compact $ 2$-manifold $ {M^2}$, where it is shown that the space of deformations retractions is contractible and the space of nullhomotopic retrac tions has the same homotopy type as $ {M^2}$. Other applications include a proof that the space of retracts of $ {M^2}$ (with a natural quotient topology) is an absolute neighborhood retract, and a type of global solution to the Dirichlet problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A05

Retrieve articles in all journals with MSC: 57A05

Additional Information

Keywords: Absolute neighborhood retract, Carathéodory convergence, compact-open topology, conformal mapping, continuity property, cross section, Dirichlet problem, Fréchet convergence, homotopy equivalence, locally trivial fibre space, prime end of the first kind, retract, retraction, Schoenflies theorem, two-manifold, variable domain
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society